Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 131, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 10, 2011, 5:57 PM PDT for San Bernardino County, California. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2011, 5:57 PM PDT (00:57 UTC)
- Expired
- Sep 10, 2011, 6:37 PM PDT
- In force
- 40 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 7490 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531 WUUS55 KVEF 110057 SVRVEF CAC071-110145- /O.NEW.KVEF.SV.W.0131.110911T0057Z-110911T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 557 PM PDT SAT SEP 10 2011 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA... * UNTIL 645 PM PDT. * AT 555 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR AFTON CANYON CAMPGROUND...OR 23 MILES SOUTHWEST OF BAKER...AND WAS MOVING NORTHWEST AT 20 MPH AND WILL IMPACT INTERSTATE 15 BETWEEN 105 AND 120. * LOCATIONS IMPACTED INCLUDE... AFTON CANYON CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3509 11657 3523 11633 3497 11616 3487 11635 TIME...MOT...LOC 0057Z 142DEG 18KT 3503 11635 $$ CZYZYK
2 follow-up statements
805 WWUS55 KVEF 110119 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 619 PM PDT SAT SEP 10 2011 CAC071-110145- /O.CON.KVEF.SV.W.0131.000000T0000Z-110911T0145Z/ SAN BERNARDINO CA- 619 PM PDT SAT SEP 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR CENTRAL SAN BERNARDINO COUNTY... AT 613 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR AFTON CANYON CAMPGROUND...OR 19 MILES SOUTHEAST OF FORT IRWIN...AND WAS MOVING NORTHWEST AT 20 MPH. THE STORM IS IMPACTING INTERSTATE 15 NEAR THE CLYDE KANE REST AREA AS WELL AS BETWEEN MILE MARKERS 110 AND 120. LOCATIONS IMPACTED INCLUDE... INTERSTATE 15 IN CENTRAL SAN BERNARDINO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3506 11625 3498 11644 3509 11657 3523 11633 TIME...MOT...LOC 0117Z 142DEG 18KT 3511 11643 $$ SC
767 WWUS55 KVEF 110137 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 637 PM PDT SAT SEP 10 2011 CAC071-110144- /O.CAN.KVEF.SV.W.0131.000000T0000Z-110911T0145Z/ SAN BERNARDINO CA- 637 PM PDT SAT SEP 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAN BERNARDINO COUNTY IS CANCELLED... THE STORM IN CENTRAL SAN BERNARDINO COUNTY NEAR THE CLYDE KANE REST AREA HAS WEAKENED SLIGHTLY AND IS NO LONGER SEVERE. ADDITIONAL HEAVY RAIN IS LIKELY WITH THIS STORM AND LOCALIZED MINOR FLOODING AND SIGNIFICANT PONDING OF WATER ON ROADWAYS IS STILL POSSIBLE. A NEW STRONG THUNDERSTORM HAS DEVELOPED TO THE EAST...JUST SOUTH OF BAKER. LAT...LON 3506 11625 3498 11644 3509 11657 3523 11633 TIME...MOT...LOC 0134Z 175DEG 9KT 3513 11637 $$ SC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:38 PM PDT, 3 hours 19 minutes earlier.
Area forecast discussion, Sep 10, 2:38 PM PDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 238 PM PDT SAT SEP 10 2011 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING...WITH SOME STORMS PERSISTING OVERNIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN. THUNDERSTORM COVERAGE WILL DECREASE SUNDAY AND MONDAY AS SOME DRIER AIR SPREADS NORTHWARD ACROSS SOUTHERN CALIFORNIA AND SOUTHERN NEVADA. && .SHORT TERM...MAIN FEATURE OF INTEREST BESIDES THE MAIN UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST HAS BEEN A SMALL SCALE CIRCULATION WHICH HAS MOVED SLOWLY NORTH OUT OF SAN BERNARDINO COUNTY AND THROUGH WESTERN CLARK COUNTY TODAY. THIS CIRCULATION COULD BE A LEFTOVER VORTEX FROM THE STRONG CONVECTION OVERNIGHT IN SAN BERNARDINO COUNTY...A SMALLER CIRCULATION WHICH GOT LEFT BEHIND AS THE NUMEROUS SMALLER CIRCULATIONS YESTERDAY CONSOLIDATED INTO THE MAIN UPPER CIRCULATION...OR SOME COMBINATION THEREOF. AT ANY RATE...IT HAS FOCUSED RAIN AND THUNDERSTORMS FOR MUCH OF THE DAY. AROUND THE PERIPHERY OF OUR CWA...ISOLATED STORMS WERE DEVELOPING OVER THE MOUNTAINS...EXCEPT FOR AN ARC FROM THE MORONGO BASIN UP TO BOULDER CITY AND BACK DOWN TO LAKE HAVASU...WHERE SKIES WERE MOSTLY CLEAR IN THE WAKE OF THE AFOREMENTIONED CIRCULATION. REDUCED POPS AND SKY COVER IN THIS AREA...BUT NOT QUITE AS MUCH AS SATELLITE LOOP WOULD SUGGEST...AS SPC ANALYSIS SHOWS THIS AREA REMAINS MOIST AND UNSTABLE. OTHERWISE...NOT A WHOLE LOT OF CHANGE TO THE PREVIOUS FORECAST. MODELS STILL SHOW A VERY WELL DEFINED DRY SLOT PUNCHING NORTH THROUGH THE MIDDLE OF OUR CWA SUNDAY AND MONDAY...WHICH SUGGESTS THE GREATEST COVERAGE OF AFTERNOON STORMS COULD BE ON THE WEST AND EAST FRINGES OF THE CWA WITH A MINIMUM IN BETWEEN. SOUTH WINDS COULD GET A LITTLE BREEZY IN THE DRY SLOT WHERE MIXED LAYER DEPTH IS MAXIMIZED. TEMPERATURES WILL BE HIGHLY DEPENDENT ON TIMING AND LOCATION OF PRECIP. .LONG TERM...TUESDAY THROUGH SATURDAY. DUE TO ACTIVE WEATHER IN THE SHORT TERM LESS TIME WAS DEVOTED TO THE LONG TERM FORECAST. MODELS OVERALL AGREE ON MOVING THE UPPER LOW THROUGH ON WEDNESDAY. MODELS ALSO KEEP THE MOISTURE ON THE SKIMPY SIDE FOR THE WESTERN PART OF THE CWA TUESDAY AND WEDNESDAY AND BETTER AMOUNTS ON THE EAST AND SOUTHEAST SIDES OF THE CWA AHEAD OF THE TROUGH. KEPT THE BEST POPS IN THE SOUTHEAST WHERE MOISTURE AND DYNAMICS OF THE ADVANCING LOW COMBINE. IF PRESENT MODELS TRENDS OF LOWER MOISTURE/PW VALUES CONTINUE...THE POPS MAY NEED LOWERING EVEN MORE...ESPECIALLY IN THE WESTERN ZONES. WEAK AND BRIEF RIDGING MOVES IN THURSDAY.FOLLOWED BY A PACIFIC NORTHWEST TROUGH ON IT HEELS. THIS TROUGHING WILL BRING IN A WEST TO SOUTHWEST FLOW AT THE END OF THE WEEK. FOR NOW WILL CONTINUE THE DRYING TREND THIS WILL PORTENDS AND KEEP MENTION OF POPS DUE TO THIS FEATURE OUT OF THE PICTURE FOR NOW. && .AVIATION...FOR MCCARRAN...EXPECT OFF AND ON THUNDERSTORMS FOR THE BEGINNING PART OF THE TAF PERIOD THEN BECOMING PARTLY TO MOSTLY CLOUDY WITH SCT-BKN CLOUDS AOA 12K-15K FEET. THERE IS A CHANCE OF THUNDERSTORM FOR TOMORROW AFTERNOON AS SMALL PIECES OF ENERGY HELPS AID IN ANY DEVELOPMENT. IF THERE ARE ANY THUNDERSTORM EXPECT LOWER BASES IN AND NEAR SHRA AND TSRA. MCCARRAN IS NOT EXPECTED TO REACH 100 DEGREES FOR SUNDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCT SHRA/TSRA ARE EXPECTED AT THE BEGINNING OF THE TAF PERIOD THEN DRYING AND CLEARING WILL TAKE HOLD BETWEEN 03Z TO 05Z SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS FOR SUNDAY AFTERNOON WITH LOWER BASES AROUND THE CONVECTIVE ACTIVITY. EXPECT PREDOMINANT BKN-OVC CLOUDS AOA 12K-15K FEET. REDUCED VSBY AND CIGS WILL BE POSSIBLE IN AND NEAR ISOLATED HEAVIER TSRA. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/JACQUES/HURLEY HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 6:39 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 51 min |
| Sep 10, 7:03 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 91 min |
| Sep 10, 8:19 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 20 min |
| Sep 10, 9:35 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 40 min |
| Sep 10, 10:12 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Sep 10, 10:32 PM PDT | Areal Flood Advisory | VEF | Inyo | 3 hr |
| Sep 11, 4:04 PM PDT | Areal Flood Advisory | VEF | Inyo | 85 min |
Nearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.